Maine, 2014

Winter Storm in Maine, December 9 to 10, 2014

December 9 to 10, 2014 · NWS GYX · 3 events in 3 counties and zones

Low pressure off the Delmarva Peninsula on the morning of the 9th drifted slowly north and northeast through the morning of the 12th. The system brought 6 to 12 inches of snow to most areas in the western Maine mountains from the afternoon of the 9th to the morning of the 10th before the precipitation changed to rain.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Low pressure off the Delmarva Peninsula on the morning of the 9th drifted slowly north and northeast through the morning of the 12th. The system brought 6 to 12 inches of snow to most areas in the western Maine mountains from the afternoon of the 9th to the morning of the 10th before the precipitation changed to rain. A maximum of 18 inches was reported in northern Franklin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 9, 3:24 PM EST, 36 minutes earlier.

Area forecast discussion, Dec 9, 3:24 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
324 PM EST TUE DEC 9 2014

.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AND TRACK NORTHWARD OFF THE EAST
COAST. THIS LOW WILL TRACK INTO EASTERN NEW ENGLAND TONIGHT AND
LINGER THROUGH AT LEAST FRIDAY. IT HAS THE POTENTIAL TO PRODUCE
SIGNIFICANT SNOW AND RAIN ACROSS THE REGION INTO WEDNESDAY. LOW
PRESSURE ALOFT THEN LINGERS THROUGH THE END OF THE WEEK...
PRODUCING CLOUDS AND SCATTERED RAIN OR SNOW SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 19Z...A 995 MILLIBAR LOW WAS CENTERED SOUTH OF LONG ISLAND WITH
THREE HOUR PRESSURE FALLS APPROACHING 9 MILLIBARS OVER SOUTHEAST
NEW ENGLAND. A BAND OF HEAVY MIXED PRECIPITATION WILL ROTATE
NORTH INTO THE AREA TONIGHT. SOUTHEAST NEW HAMPSHIRE AND COASTAL
MAINE WILL BE PRIMARILY RAIN AS SURFACE TEMPERATURES CONTINUE TO
RISE ABOVE FREEZING. THE MOUNTAINS AND FOOTHILLS AND MUCH OF THE
CONNECTICUT VALLEY WILL BE WET SNOW/SLEET WITH POCKETS OF FREEZING
RAIN AND ICE TO NEAR ONE-QUARTER INCH. IN BETWEEN...THE SHALLOW
COLD WEDGE TO THE EAST OF THE HIGHER TERRAIN WILL GRADUALLY ERODE.
THE CURRENT ADVISORY FOR THAT AREA WILL BE EXTENDED FROM 7 PM
UNTIL 11 PM AS I EXPECT A WINTRY MIX TO GRADUALLY TRANSITION TO
RAIN.

PRECIPITATION WILL GRADUALLY DIMINISH OVERNIGHT ACROSS MUCH OF
THE AREA AS DRIER AIR BRIEFLY PUNCHES IN.

WINDS ARE EXPECTED TO GUST UP TO 50 MPH ON THE COAST LATE THIS
AFTERNOON AND EVENING. THIS MAY LEAD TO POWER OUTAGES. THE WIND
ADVISORY REMAINS IN EFFECT.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
THE NEXT SLUG OF HEAVIER PRECIPITATION WRAPS IN TO NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA...WITH MOUNTAINS AND
FOOTHILLS LIKELY TO SEE SOME ADDITIONAL SNOW/SLEET AND ICE
ACCUMULATIONS AND THE WINTER STORM WARNING WILL REMAIN IN PLACE
THERE UNTIL LATE AFTERNOON. ELSEWHERE...LIGHTER PRECIPITATION
AND A WARMER PROFILE SUGGESTS MAINLY RAIN WITH SOME LIGHT SNOW AND
SLEET ACCUMULATIONS POSSIBLE. COLDER AIR WRAPS BACK INTO THE AREA
ON THE BACKSIDE OF THE SYSTEM WEDNESDAY NIGHT CHANGING ANY
LINGERING PRECIPITATION BACK TO SNOW.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE UPPER LEVEL CLOSED LOW THAT BROUGHT WINTER WEATHER TO THE
NORTHEAST REMAINS INTACT AND MEANDERS UNTIL IT IS DIRECTLY ABOVE
THE NH/MAINE BORDER THURSDAY-SATURDAY. THE UPPER LOW EVENTUALLY
DRIFTS SOUTHWARD BUT STILL STAYS IN THE VICINITY AS IT REMAINS
BLOCKED BY LARGE SCALE RIDGING OVER THE ATLANTIC. THE PROXIMITY OF
THIS SYSTEM WILL ALLOW A SERIES OF DISTURBANCES TO CROSS NEW
ENGLAND BRINGING SEVERAL CHANCES FOR SHOWERS. IN THE GOOD NEWS
DEPARTMENT... IT SHOULD BE NOTED THAT NONE OF THESE PERIODS OF
SHOWERS WILL HAVE ANYWHERE NEAR THE IMPACT OF TODAY'S WINTER
STORM... AND AT MOST WILL RESULT IN A FEW INCHES OF ADDITIONAL
SNOWPACK FOR THE MOUNTAINS. IN ADDITION... SURFACE HIGH PRESSURE
SNEAKS IN FOR THE WEEKEND FROM THE SOUTH... HELPING TO KEEP THINGS
ON THE DRY SIDE.

MORE GOOD NEWS IS THAT WE WILL SEE A SPELL OF WARM WEATHER WITH
EACH DAY NEARING THE 40S ACROSS SOUTHERN SECTIONS OF THE FORECAST
AREA. THE COLDER AIR REMAINS CUT OFF FROM US AND WELL TO OUR
NORTH... SO EVEN THE MOUNTAINS STAY IN THE MID 30S FOR HIGHS AND
NEAR THE LOWER 20S FOR OVERNIGHT LOWS. WHILE THESE HIGH
TEMPERATURES ARE STILL BELOW AVERAGE FOR THIS TIME OF YEAR... THEY
ARE AN IMPROVEMENT OVER THE READINGS WE HAVE HAD LATELY.

THE PATTERN BECOMES UNBLOCKED DOWNSTREAM BY SUNDAY... AND AN OMEGA
BLOCK FORMS OVER THE CONUS... ALLOWING THE RESIDENT UPPER LOW TO
FINALLY BEGIN TO MOVE AWAY EARLY NEXT WEEK. RIDGING MOVES IN IN
ITS WAKE. MONDAY ALSO LOOKS DRY WITH A FRONTAL PASSAGE LIKELY BY
MIDWEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...IFR OR LOWER WILL BE THE RULE TONIGHT IN MIXED
PRECIPITATION INLAND AND RAIN AT THE IMMEDIATE COAST. SFC WIND
GUSTS TO 40 KT WILL BE POSSIBLE AT THE COAST THIS EVENING. EXPECT
WIDESPREAD IFR OR LOWER CONDITIONS TO CONTINUE INTO WED. ATTM PCPN
LOOKS TO BE MAINLY RNFL ACROSS ALL TERMINALS...EXCEPT FOR
KHIE...WHERE SNWFL AND SOME FZRA ARE POSSIBLE. CONFIDENCE IN PTYPE
IS LOW ATTM.

LONG TERM...LOW CONFIDENCE IN TIMING OF PRECIPITATION AND P TYPE
FOR THURSDAY AND FRIDAY...ALTHOUGH OVERALL CHANCES ARE ONLY
20-30%. MOUNTAIN TERMINALS WILL SEE HEAVIER AND LIKELY FROZEN
PRECIPITATION MORE OFTEN THAN THEIR SOUTHERN COUNTERPARTS...
RESULTING IN PERIODS OF MVFR OR LOWER CEILINGS. SOME SCATTERED
SHOWERS AND FOG POSSIBLE SATURDAY. HOWEVER PREVAILING VFR
SATURDAY AND SUNDAY.

&&

.MARINE...
SHORT TERM...STORM WARNINGS IN EFFECT FOR THE OCEAN WATERS WITH
GALES IN THE BAYS. STRONGEST WINDS AND LARGEST SEAS ARE EXPECTED
THIS EVENING. THEY WILL GRADUALLY SUBSIDE OVERNIGHT. WINDS AND
SEAS GRADUALLY DIMINISH INTO WED.

LONG TERM...THERE MAY BE A FEW GUSTS TO 25 KTS ON THE OUTER WATERS
THROUGH THURSDAY AS WINDS SETTLE DOWN... BUT THE SEAS WILL BE
MORE OF A CONCERN AS THEY WILL REMAIN AROUND 8-10 FT THROUGH
THURSDAY. THEY SHOULD DROP TO 5 FT OR BELOW BY FRIDAY AFTERNOON.

&&

.HYDROLOGY...
EXPECT A SLUG OF 2 TO 3 INCHES OF RAIN OVER THE NEXT 12 TO 18
HOURS ALONG THE COASTAL PLAIN INTO SOUTHEAST NEW HAMPSHIRE. HAVE
CONTINUED THE FLOOD WATCH LARGELY FOR THE URBAN AND POOR DRAINAGE
FLOODING POTENTIAL TONIGHT INTO EARLY WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
A 9 FT ASTRONOMICAL TIDE /AT PORTLAND/ COMBINED WITH STRONG
ONSHORE WINDS AND LARGE OFFSHORE SEAS AROUND 1 AM WED MAY ALLOW
FOR COASTAL FLOODING /MOSTLY THE MINOR VARIETY/ AROUND THE TIME OF
HIGH TIDE TONIGHT. HIGH SURF MAY ALSO CAUSE SOME BEACH EROSION.
ISSUED A COASTAL FLOOD STATEMENT FOR THE 1 AM WED HIGH TIDE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 5 PM EST WEDNESDAY FOR MEZ007>009-
     012>014.
     FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MEZ018>028.
     WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     MEZ018>022.
     WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR MEZ023>028.
NH...WINTER STORM WARNING UNTIL 5 PM EST WEDNESDAY FOR NHZ001>007.
     FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NHZ008>010-012>015.
     WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     NHZ008>011-015.
     WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR NHZ014.
MARINE...GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR ANZ151-153.
     STORM WARNING UNTIL 4 AM EST WEDNESDAY FOR ANZ150-152-154.

&&

SCHWIBS/HANES
Hazardous weather outlook, Dec 9, 3:12 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
312 PM EST TUE DEC 9 2014

MEZ025>028-102015-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
312 PM EST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018>022-NHZ008>010-015-102015-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-MERRIMACK-BELKNAP-STRAFFORD-
WESTERN AND CENTRAL HILLSBOROUGH NH-
312 PM EST TUE DEC 9 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ012-013-102015-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
312 PM EST TUE DEC 9 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-NHZ001>007-102015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-
312 PM EST TUE DEC 9 2014

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ011-102015-
CHESHIRE NH-
312 PM EST TUE DEC 9 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-102015-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
312 PM EST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A 9 FT ASTRONOMICAL TIDE AT PORTLAND COMBINED WITH STRONG ONSHORE
WINDS AND LARGE OFFSHORE SEAS AROUND 1 AM WEDNESDAY MAY ALLOW FOR
COASTAL FLOODING... MOSTLY THE MINOR VARIETY... AROUND THE TIME
OF HIGH TIDE TONIGHT. HIGH SURF MAY ALSO CAUSE SOME BEACH EROSION.
A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE 1 AM WEDNESDAY
HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-102015-
PENOBSCOT BAY-CASCO BAY-
312 PM EST TUE DEC 9 2014

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-102015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
312 PM EST TUE DEC 9 2014

...STORM WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Northern Franklin

When
December 9, 4:00 PM EST to December 10, 8:00 AM EST
Where
Northern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Winter Storm, Northern Oxford

When
December 9, 4:00 PM EST to December 10, 8:00 AM EST
Where
Northern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Winter Storm, Central Somerset

When
December 9, 4:00 PM EST to December 10, 8:00 AM EST
Where
Central Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553214, 553216, 553217.